Alert archive / New Jersey / Special Marine Warnings in 2019
Special Marine Warning 191, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Sep 26, 2019, 4:28 PM EDT. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2019, 4:28 PM EDT (20:28 UTC)
- Expired
- Sep 26, 2019, 5:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Sep 26, 3:47 PM EDT, 41 minutes earlier.
Area forecast discussion, Sep 26, 3:47 PM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
347 PM EDT Thu Sep 26 2019
.SYNOPSIS...
In the wake of the cold front Thursday, high pressure builds back in
from the west on Friday. The center of the high should shift
offshore on Saturday. The next cold front crosses the region
Saturday night. High pressure builds to the north for the start of
the new work week. Another cold front could sink southward into our
region by mid week next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Showers out ahead of the cold front are working across our western
and central zones at this hour...mainly north of a Wilmington-
Atlantic city line. They will continue to work to the east into the
evening.
The cold front itself is further west moving into the State College
area. Both a wind shift and drop in dewpoints can be seen across
western PA.
In the mid-levels, a trough will pivot over the Canadian Maritimes
overnight while the cold front pushes off the eastern seaboard.
Clearing will quickly take place behind the front starting this
evening as high pressure builds into our region from the west.
The northwest wind behind the front will diminish to less than 10
mph overnight. Overnight lows will drop into the middle 40s and 50s.
Center city Philadelphia may hold onto 60 degrees.
There could be some patchy fog along some of our northern rivers and
streams toward morning.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
With slight mid-level ridging and surface high pressure over the
region tomorrow, a sunny day can be expected. With a weak gradient,
winds will be light. Winds will start from the north and turn
southerly during the afternoon. High temperatures will be cooler
than today, but still end up above normal.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Overview: The mostly dry and warmer than normal pattern will
continue through most, if not all of the long term period. The only
exceptions are a cold front on Saturday night, and a potential shift
in the pattern very late in the period (Thursday or later).
Details:
Saturday and Sunday...For most of the day Saturday, the warm and
quiet weather will continue. Temperatures should be 10 to 15 degrees
above normal, with highs from the mid 70s to mid 80s. At this point,
it looks like the cold front won't arrive until Saturday evening,
though we could see some showers ahead of the cold front as early as
Saturday afternoon. Synoptic scale lift is meager at best, so not
expecting much in the way of precipitation, but there is at least a
slight chance across the region. Things should clear out quickly
behind the front, so expecting dry conditions on Sunday. Because the
front will be weakening as it crosses our region, there may not be
strong cold air advection until winds shift to northeasterly on
Sunday afternoon. Consequently, highs on Sunday could still be 5 to
10 degrees above normal, from near 70 to the lower 80s.
Monday through Wednesday...A similar pattern to what we have seen
lately as this period should be dry. We will see a gradual warming
trend Tuesday and Wednesday as low level southerly return flow
develops.
Thursday...Some of the models, including the GFS and ECMWF, show the
mid and upper level ridge (which has been responsible for the warm
and dry pattern over the eastern U.S. for the last two weeks)
retrograding and weakening through the end of the week. As a result,
by the time we get to Thursday, we may have a stronger cold front
(compared to what we have seen lately) crossing our region at the
surface with mostly zonal flow in the mid and upper levels. However,
I hesitate to jump too far to this solution as models can often be
too quick to depict a pattern change and the GFS lately has had a
fast bias with cold front timing.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Remainder of This Afternoon...Mainly VFR. Southwest winds gusting to
18 kts becoming northwest. Scattered showers mainly across and west
of the I95 terminals.
Tonight...VFR. Northwest winds 7 kts or less.
Friday...VFR. Light north winds, becoming south in the
afternoon.
Outlook...
Saturday...Mostly VFR conditions are expected. There is a slight
chance, 20%, of showers and thunderstorms mostly Saturday night.
Light (less than 10 kt) southerly and southwesterly winds will shift
to northwesterly late Saturday night.
Sunday through Tuesday...VFR conditions are expected. Winds will
start northerly and northeasterly on Sunday, shifting to
southeasterly on Monday and eventually southwesterly on Tuesday.
Wind speeds will be mostly light (less than 10 kt).
&&
.MARINE...
Tonight...A cold front will track west to east across area waters.
In response to the front and a tightening gradient, a SCA will be
issued for our northern waters through 02z. Otherwise, sub-SCA
conditions are expected through the period. Winds will be out of the
northwest with gusts up to 20-25 kt this evening and become
northerly after midnight. Seas will be in the 3 to 5 ft.
Friday...Sub-SCA conditions are expected. Northeast winds will
mainly be 5 to 10 kt and become east in the afternoon. Seas around 3
ft in the morning will diminish to 2 ft in the afternoon.
Outlook...
Saturday and Sunday...winds and seas should stay below SCA criteria.
Monday and Tuesday...Seas on the Atlantic coastal waters could build
above 5 feet by very early Monday morning and could linger into
Tuesday.
Rip Currents...
A lingering southeast swell will maintain a moderate risk for
the development of dangerous rip currents through this evening
along the coasts of Delaware and New Jersey. If the swell
diminishes, the threat for rip currents on Friday may decrease
to Low.
Looking ahead, an elevated rip current risk (moderate or
possibly high) is possible on Sunday thanks to underlying long
period swells and onshore flow.
&&
.TIDES/COASTAL FLOODING...
Spotty minor coastal flooding will be possible through the weekend
as a prolonged period of onshore flow combines with a new moon on
Saturday. Although some sites (particularly in southern NJ and DE)
may reach sub-advisory minor flood criteria with this evening's high
tide cycle the most likely period for any advisory-lvl minor tidal
flooding would be the Saturday and Sunday PM tide cycles.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for ANZ450-
451.
&&
Synopsis...Johnson
Near Term...Kruzdlo
Short Term...Kruzdlo
Long Term...Johnson
Aviation...Johnson/Kruzdlo
Marine...Johnson/Kruzdlo
Tides/Coastal Flooding...Hazardous weather outlook, Sep 26, 3:50 PM EDT, 38 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 350 PM EDT Thu Sep 26 2019 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-272000- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 350 PM EDT Thu Sep 26 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-272000- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 350 PM EDT Thu Sep 26 2019 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. There is a moderate risk for the development of dangerous rip currents at New Jersey and Delaware beaches. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. An elevated risk (either moderate or high risk) of rip currents is possible at the New Jersey shore and Delaware beaches on Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-272000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 350 PM EDT Thu Sep 26 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 3:37 PM EDT | Small Craft Advisory | PHI | 4 hr | |
| Sep 26, 4:46 PM EDT | Special Marine Warning | PHI | 59 min |
Nearby
Special Marine Warnings in New Jersey, 2019Every special marine warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.